Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Apr 29, 2021, 5:13 AM CDT for Kendall County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2021, 5:13 AM CDT (10:13 UTC)
- Expired
- Apr 29, 2021, 5:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Austin/San Antonio, TX
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 75 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1737 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -173 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.2
The text
As transmitted.
577
WWUS84 KEWX 291013
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
513 AM CDT Thu Apr 29 2021
TXZ186-187-189-291045-
Kerr TX-Bandera TX-Kendall TX-
513 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA...
SOUTHEASTERN KERR AND NORTHWESTERN KENDALL COUNTIES UNTIL 545 AM
CDT...
At 513 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bandera, moving northeast at 50 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Boerne, Comfort, Bandera, Sisterdale, Walnut Grove, Welfare, Nelson
City, Waring, Kendalia and Crown.
LAT...LON 2994 9850 2969 9904 2978 9914 3014 9870
3014 9868
TIME...MOT...LOC 1013Z 232DEG 43KT 2977 9902
$$
RUNYENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 29, 5:05 AM CDT, 8 minutes earlier.
Area forecast discussion, Apr 29, 5:05 AM CDT, 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 505 AM CDT Thu Apr 29 2021 .UPDATE... We have allowed the Tornado Watch to expire at 5AM. Through the rest of the morning scattered showers and thunderstorms will be possible across central and eastern areas of the CWA. Can't rule out a strong storm or two producing small hail, but the tornado threat has diminished. && .PREV DISCUSSION... /ISSUED 218 AM CDT Thu Apr 29 2021/ SHORT TERM (Today through Friday)... We will keep the discussion abbreviated this morning due to ongoing severe storms. A line of strong to severe storms will continue east through portions of the I-35 corridor through 4AM. A Tornado Watch remains in effect for this region and there could be another hour or two window where brief QLCS spin-ups occur. Thereafter, some weakening of the storms are possible through the eastern 1/3rd of the CWA where convective inhibition is greater. Coverage of showers and storms should diminish late morning with the cold front pushing into southern and eastern areas, but still lingering rain chances through the afternoon, tonight, and Friday with the upper level low hanging out to the west. LONG TERM (Friday Night through Wednesday)... The front is forecast to lift back north into the area Friday night and Saturday at the same time the upper level low begins to slowly track closer to the region and large scale forcing increases. We expect showers and thunderstorms to increase in coverage Friday night into Saturday from south to north. Some pockets of locally heavy rainfall could occur, but there are model difference on exactly where this takes place. This will need to be watched closely if any pockets set up over areas that have received heavy rainfall with the current round of storms. Can't completely rule out a few strong to isolated severe storms as well. The center of the upper level low is forecast to move across the CWA Saturday night with precipitation chances coming to an end west to east Sunday morning and warmer conditions developing. Dry and hot conditions are forecast Monday. The tail end of another upper level trough could provide a chances for showers and storms across northern and eastern areas of the CWA on Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 66 74 64 74 / 50 40 50 60 70 Austin Bergstrom Intl Airport 77 65 75 63 75 / 50 40 50 60 70 New Braunfels Muni Airport 81 67 78 65 77 / 50 30 50 60 70 Burnet Muni Airport 73 62 71 61 73 / 50 30 40 60 60 Del Rio Intl Airport 78 64 78 63 77 / 10 20 50 60 60 Georgetown Muni Airport 76 64 73 63 74 / 50 40 50 60 60 Hondo Muni Airport 80 64 79 63 77 / 20 20 40 60 70 San Marcos Muni Airport 79 65 76 63 75 / 50 30 50 60 70 La Grange - Fayette Regional 82 69 78 67 78 / 60 50 60 50 70 San Antonio Intl Airport 78 67 76 66 75 / 30 20 50 60 70 Stinson Muni Airport 81 67 79 66 77 / 30 20 50 60 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Runyen Long-Term...Runyen
Hazardous weather outlook, Apr 29, 3:29 AM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 329 AM CDT Thu Apr 29 2021 TXZ171>173-183>194-202>209-217>225-228-300830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 329 AM CDT Thu Apr 29 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered thunderstorms are possible this morning. A few strong storms are possible along and east of I-35, capable of producing small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Numerous showers and scattered thunderstorms are forecast Friday night through Saturday night. Some pockets of locally heavy rainfall could occur. In addition, a few strong to isolated severe storms are possible Saturday into Saturday night, mainly east of I-35. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 29, 12:48 AM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1248 AM CDT Thu Apr 29 2021
TXZ217-218-228-290630-
Maverick TX-Dimmit TX-Zavala TX-
1248 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK...
NORTHWESTERN DIMMIT AND SOUTHWESTERN ZAVALA COUNTIES UNTIL 130 AM
CDT...
At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of El Indio, moving northeast at 40 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Carrizo Springs, Winter Haven, Cometa, Carrizo Hill, Chula
Vista-River Spur and Farias Lake.
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 2828 10029 2831 10028 2835 10031 2836 10032
2840 10035 2842 10034 2845 10034 2876 9995
2854 9968 2825 10027
TIME...MOT...LOC 0547Z 234DEG 36KT 2837 10028
KCWSpecial weather statement, Apr 29, 1:28 AM CDT, 3 hours 45 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 128 AM CDT Thu Apr 29 2021 TXZ186-187-189-290715- Kerr TX-Bandera TX-Kendall TX- 128 AM CDT Thu Apr 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA... SOUTHEASTERN KERR AND WESTERN KENDALL COUNTIES UNTIL 215 AM CDT... At 128 AM CDT, Doppler radar was tracking a strong thunderstorm near Camp Verde, or 9 miles north of Bandera, moving northeast at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Boerne, Comfort, Bandera, Walnut Grove, Camp Verde, Old Tunnel State Park, Bankersmith, Cypress Creek, Welfare, Nelson City, Center Point, Waring, Sisterdale and Crown. A Tornado Watch remains in effect until 500 AM CDT for south central Texas. LAT...LON 2970 9906 2989 9918 3014 9882 2986 9866 TIME...MOT...LOC 0628Z 243DEG 37KT 2986 9905 PLATT
Special weather statement, Apr 29, 2:09 AM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
209 AM CDT Thu Apr 29 2021
TXZ205-207-220-221-290800-
Guadalupe TX-Atascosa TX-Bexar TX-Wilson TX-
209 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...
NORTHWESTERN ATASCOSA...WILSON AND CENTRAL BEXAR COUNTIES UNTIL 300
AM CDT...
At 208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from San Antonio to near Stinson Municipal Airport
to 6 miles southeast of Somerset. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, Schertz, Seguin, Cibolo, Universal City, Live Oak,
Selma, Floresville, Stockdale, Stinson Municipal Airport, San Antonio
Int Airport, Randolph AFB, Leon Valley, Kirby, Alamo Heights,
Windcrest, Terrell Hills, McQueeney, Olmos Park and St. Hedwig.
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 2954 9862 2964 9792 2941 9781 2935 9786
2934 9784 2910 9795 2907 9876
TIME...MOT...LOC 0708Z 263DEG 39KT 2948 9853 2935 9851 2914 9861
KCWLocal storm report, Apr 29, 2:23 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
223 AM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 2 ESE CASTROVILLE 29.34N 98.85W
04/28/2021 M61 MPH MEDINA TX AWOS
&&
PAYSpecial weather statement, Apr 29, 3:54 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
354 AM CDT Thu Apr 29 2021
TXZ220>222-290930-
Karnes TX-Atascosa TX-Wilson TX-
354 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KARNES...EASTERN
ATASCOSA AND CENTRAL WILSON COUNTIES UNTIL 430 AM CDT...
At 354 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leming to 8 miles southeast of Pleasanton
to near Christine. Movement was east at 40 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Floresville, Poth, Stockdale, Kosciusko, Falls City, Cestohowa,
Leming, Sutherland Springs, Coy City, Paweleville, Graytown, Hobson,
Coughran, Deweesville and McCoy.
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 2891 9845 2910 9848 2912 9842 2911 9841
2914 9839 2929 9800 2908 9790 2883 9797
2874 9849
TIME...MOT...LOC 0854Z 249DEG 36KT 2905 9838 2892 9836 2878 9841
RUNYENSpecial weather statement, Apr 29, 5:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
513 AM CDT Thu Apr 29 2021
TXZ186-187-189-291045-
Kerr TX-Bandera TX-Kendall TX-
513 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA...
SOUTHEASTERN KERR AND NORTHWESTERN KENDALL COUNTIES UNTIL 545 AM
CDT...
At 513 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bandera, moving northeast at 50 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Boerne, Comfort, Bandera, Sisterdale, Walnut Grove, Welfare, Nelson
City, Waring, Kendalia and Crown.
LAT...LON 2994 9850 2969 9904 2978 9914 3014 9870
3014 9868
TIME...MOT...LOC 1013Z 232DEG 43KT 2977 9902
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:00 PM CDT | Tornado Warning | EWX | Medina, Uvalde | 30 min |
| Apr 28, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 65 min |
| Apr 28, 7:22 PM CDT | Special Weather Statement | EWX | Maverick | 38 min |
| Apr 28, 7:26 PM CDT | Tornado Warning | EWX | Bandera, Bexar, Medina | 34 min |
| Apr 28, 7:29 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Real, Uvalde | 61 min |
| Apr 28, 7:55 PM CDT | Special Weather Statement | EWX | Uvalde | 50 min |
| Apr 28, 7:55 PM CDT | Tornado Warning | EWX | Atascosa, Bexar, Medina | 50 min |
| Apr 28, 7:59 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bandera, Bexar, Comal, Kendall, Medina and 1 more | 61 min |
| Apr 28, 8:07 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 53 min |
| Apr 28, 8:12 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 51 min |
| Apr 28, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 20 min |
| Apr 28, 8:46 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
| Apr 28, 8:49 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 56 min |
| Apr 28, 8:55 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Wilson | 65 min |
| Apr 28, 9:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 23 min |
| Apr 28, 9:18 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Apr 28, 9:27 PM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| Apr 28, 9:30 PM CDT | Tornado Warning | EWX | Bexar, Comal, Guadalupe | 30 min |
| Apr 28, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 42 min |
| Apr 28, 9:53 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe, Hays | 40 min |
| Apr 28, 9:57 PM CDT | Tornado Warning | EWX | Comal, Guadalupe, Hays | 20 min |
| Apr 28, 10:12 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Kinney, Real, Uvalde | 63 min |
| Apr 28, 10:21 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 22 min |
| Apr 28, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 43 min |
| Apr 28, 11:08 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 14 min |
| Apr 28, 11:16 PM CDT | Special Weather Statement | EWX | Kinney | 44 min |
| Apr 28, 11:20 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 55 min |
| Apr 28, 11:31 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 44 min |
| Apr 28, 11:36 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real, Uvalde | 54 min |
| Apr 28, 11:41 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 49 min |
| Apr 28, 11:43 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 47 min |
| Apr 29, 12:01 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 44 min |
| Apr 29, 12:14 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 46 min |
| Apr 29, 12:27 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Medina, Uvalde | 63 min |
| Apr 29, 12:30 AM CDT | Special Weather Statement | EWX | Gillespie | 45 min |
| Apr 29, 12:36 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 54 min |
| Apr 29, 12:48 AM CDT | Special Weather Statement | EWX | Dimmit | 42 min |
| Apr 29, 12:59 AM CDT | Tornado Warning | EWX | Frio, Zavala | 14 min |
| Apr 29, 1:03 AM CDT | Tornado Warning | EWX | Frio, Medina, Uvalde | 27 min |
| Apr 29, 1:07 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 53 min |
| Apr 29, 1:22 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 53 min |
| Apr 29, 1:28 AM CDT | Special Weather Statement | EWX | Kendall | 47 min |
| Apr 29, 1:33 AM CDT | Tornado Warning | EWX | Medina | 17 min |
| Apr 29, 1:48 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina, Wilson | 21 min |
| Apr 29, 2:05 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bexar, Medina, Uvalde | 3 hr |
| Apr 29, 2:09 AM CDT | Special Weather Statement | EWX | Bexar, Guadalupe, Wilson | 51 min |
| Apr 29, 2:18 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 3 hr |
| Apr 29, 3:54 AM CDT | Special Weather Statement | EWX | Wilson | 36 min |
| Apr 29, 5:20 AM CDT | Special Weather Statement | EWX | Comal | 25 min |
| Apr 29, 2:22 PM CDT | River Flood Warning | EWX | Bexar | 6 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.